MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-21242-MMC1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states, "one introducer leaked and needed to be removed.For the other introducer, propofol, which was infusing in the white lumen of the introducer, was noted to be leaking from the skin-catheter junction".As a result, the device was removed from the patient.There was no patient harm or injury.The patient status is reported as "fine".See associated mdr #9680794-2023-01020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of a leaking juncture hub could not be confirmed through investigation of the returned sample.The customer provided one image and returned one mac for analysis.Definite signs of use in the form of biomaterial were observed inside the extension lines.Visual analysis of the catheter did not reveal any obvious defects or anomalies.The sheath body length from the juncture hub to the distal tip measured 116mm via calibrated ruler, which was within the specification limits of 115m-117mm per the sheath product drawing.The outer diameter (od) of the sheath body measured 4.67mm via calibrated caliper, which was within the specification limits of 4.59mm-4.71mm per the catheter extrusion product drawing.The valve and mac device were leak tested according to three different parameters.Low pressure leak resistance test: "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking or lumen crossover was observed.Liquid leakage - hemostasis valve with mac companion inserted: the parameters from the low-pressure leak resistance test were repeated with a lab inventory 7.5fr mac comp anion inserted into the sheath.The sheath was pressurized to 42 kpa for 30 seconds and no leaks were observed from the hemostasis valve.High pressure leak resistance test: this states, "when tested in accordance with iso: using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded with the returned obturator, the device was pressurized to 300kpa for 30 seconds.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the mac, which indicated that the assembly was intact.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of device body or extension lines to reduce risk of cutting or damaging the device or impeding device flow.Secure only at indicated stabilization locations".A device history record review could not be performed as no lot number was provided and no sales history was available to obtain a potential lot number.Based on the customer report and the sample received, no problem was found on the device.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
MULTILUMEN/PSI KIT 9 FR X 11.5 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key18393771
Report Number9680794-2023-01019
Device Sequence Number16831331
Product Code FOZ
UDI-Device Identifier10801902112054
UDI-Public10801902112054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-21242-MMC1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown